MAUDE Adverse Event Report: BIOMET MICROFIXATION TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2020-00613.Lot number: the lot number provided by the customer is the vendor lot number.Based on a review of the vendor lots and the customer¿s purchase history, the following two (2) lot numbers are potential lot numbers: 201500, 054370.Medical products: total mandibular system 1.8x50mm drill, 26mm stop, part# 24-2050, lot# unk.Total mandibular system 1.8x50mm drill, 26mm stop, part# 24-2050, lot# unk.The user facility is foreign, therefore, a facility medwatch report will not be available.Foreign source: (b)(6).
 
Event or Problem Description
It was reported that two (2) drill bits fractured during a mandibular procedure.The surgeon reported the instruments shook during rotation.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).This follow-up report is being submitted to relay additional information.D4 ¿ the lot number (354507) etched on the product is the vendor's lot number.Following a review of production records and the customer's purchase history, the following four (4) lot numbers are potential zimmer biomet lot numbers: 054370, 201500, 423410, or 855320.It is unknown which exact device encountered this issue, it is one of the following: item#: 24-2050 lot#: 201500.Manufacture date: 14 jul 2020.Udi: (b)(4).Item#: 24-2050 lot#: 423410.Manufacture date: 22 mar 2021.Udi: (b)(4).Item#: 24-2050 lot#: 855320.Manufacture date: 10 may 2021.Udi: (b)(4).Visual examination of the returned product confirmed the products' identity.The drill was confirmed to be fractured, near the start of the fluted section of the drill.Both drills were confirmed to be fractured, near the start of the fluted section of the drill.One of the two fractured fluted sections also had a clear bend in it, but it could not be confirmed if the bend was on the drill from lot 354507 or 321017.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11051099
Report Number0001032347-2020-00612
Device Sequence Number11422111
Product Code HBE
UDI-Device Identifier00841036059279
UDI-Public00841036059279
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-2050
Device Lot Number054370
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age70 YR
Patient Weight48